VX Heaven

Library Collection Sources Engines Constructors Simulators Utilities Links Forum

A Mathematical Theory for the Spread of Computer Viruses

Winfried Gleissner
Computers & Security, 8, 1989, pp.35-41
ISSN 0167-4048
February 1989

PDFDownload PDF (400.13Kb) (You need to be registered on forum)
[Back to index] [Comments]


A model is introduced to treat the spread of computer viruses mathematically. A recurrence formula is given which allows a closed expression to be derived for the probability that, starting from an initial state, a given viral state will be reached after executing exactly k programs. In some special cases this recurrence formula can be used for numeric computations, It is shown that the infection process does not stop before all programs are infected, which are visible for any infected program in the initial state.

[Read the article]

By accessing, viewing, downloading or otherwise using this content you agree to be bound by the Terms of Use! aka